Alert archive / Indiana / Flash Flood Warnings in 2006
Flash Flood Warning 81, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Sep 23, 2006, 1:07 PM EDT for Jefferson County, Kentucky; Clark County, Floyd County, Harrison County, Indiana. It was in force for 5 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2006, 1:07 PM EDT (17:07 UTC)
- Expired
- Sep 23, 2006, 6:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 2:40 PM EDT | FLASH FLOOD | Corydon, IN | WATER REPORTED OVER THE ROAD AT THE INTERSECTION OF HIGHWAYS 135 AND 335. |
| Sep 23, 2:45 PM EDT | FLASH FLOOD | Jeffersonville, IN | WATER REPORTED OVER MANY ROADS. |
| Sep 23, 2:45 PM EDT | FLASH FLOOD | New Albany, IN | WATER REPORTED OVER MANY ROADS. |
| Sep 23, 3:10 PM EDT | FLASH FLOOD | 2 N Brooks, KY | 6 INCHES OF WATER REPORTED AT OLD PRESTON HWY AT ZONETON ROAD. WATER OVER THE ROAD AT HWY 480 BETWEEN MILE MARKER 9 AND 10. |
| Sep 23, 3:10 PM EDT | FLASH FLOOD | Brooks, KY | 6 INCHES OF WATER REPORTED AT OLD PRESTON HWY AT ZONETON ROAD. WATER OVER THE ROAD AT HWY 480 BETWEEN MILE MARKER 9 AND 10. |
| Sep 23, 3:13 PM EDT | FLASH FLOOD | Louisville, KY | GRINSTEAD DRIVE AT I64 CLOSED DUE TO HIGH WATER. ALSO MANY REPORTS OF WATER OVER THE ROAD COUNTY WIDE. |
| Sep 23, 4:06 PM EDT | FLOOD | Fern Creek, KY | A SECTIONS OF FAIRMOUNT ROAD IS UNDER THREE FEET OF WATER. |
| Sep 23, 4:44 PM EDT | FLASH FLOOD | Corydon, IN | SOME COUNTY ROADS WERE STILL UNDER WATER AND CLOSED. APPROXIMATELY FOUR FEET OF WATER COVERED A BRIDGE AND A COUNTY ROAD IN THE NORTHEAST PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 93 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 325 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 231710
FFWLMK
INC019-043-061-KYC111-232230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 PM EDT SAT SEP 23 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 630 PM EDT
* AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE CLUSTER OF SHOWERS AND THUNDERSTORMS FROM SOUTHERN INDIANA
AND THE LOUISVILLE METRO AREA AND STRETCHES ALL THE WAY TO THE
MISSISSIPPI RIVER.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
ALBANY...CORYDON...ST. MATTHEWS...SHIVELY...LOUISVILLE...
MIDDLETOWN...JEFFERSONTOWN AND ANCHORAGE
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES IS POSSIBLE THIS
AFTERNOON WHICH WILL CAUSE FLASH FLOODING. MANY CREEKS ARE NEAR
BANKFULL AND SOME ROADS HAVE WATER OVER THEM THAT POORLY DRAIN...BUT
THIS RAIN WILL CAUSE FLOWING WATER WHICH CAN BE DEADLY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.
LAT...LON 3837 8629 3823 8626 3815 8634 3804 8625
3799 8610 3811 8548 3827 8540 3838 8567
3856 8545 3860 8564 3843 8596
$$
JDG1 follow-up statement
000
WGUS73 KLMK 231939
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SAT SEP 23 2006
INC019-043-061-KYC029-093-111-232230-
CLARK IN-HARRISON IN-FLOYD IN-JEFFERSON KY-BULLITT KY-HARDIN KY-
335 PM EDT SAT SEP 23 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
HARDIN...BULLITT...JEFFERSON...FLOYD...HARRISON AND CLARK COUNTIES...
AT 333 PM EDT(208 PM CDT)...MODERATE RAIN AND EMBEDDED THUNDERSTORMS
ARE OCCURING ACROSS MOST OF THE AREA. THIS WILL PRODUCE BETWEEN A
HALF AN INCH TO ONE INCH OF RAIN THROUGH 630 PM EDT.
AS OF 3 PM EDT...HERE ARE SOME OF THE REPORTS WE HAVE RECEIVED
ACROSS THIS AREA.
IN OLDHAM COUNTY...HIGHWAY 329 ON BROWNSBORO ROAD AT JEFFERSON
COUNTY LINE AND HIGHWAY 22 AT OLDHAM AND JEFFERSON COUNTY LINE
CLOSED.
IN BULLITT COUNTY...6 INCHES OF WATER REPORTED AT OLD PRESTON
HIGHWAY AT ZONETON ROAD. WATER IS ALSO OVER THE ROAD AT HIGHWAY 480
BETWEEN MILE MARKER 9 AND 10.
IN CLARK COUNTY INDIANA...THE EMA REPORTS WATER REPORTED OVER MANY
ROADS IN JEFFERSONVILLE.
IN JEFFERSON COUNTY KENTUCKY...INTERSTATE 64 IS CLOSED AT GRINSTEAD
DRIVE. NUMEROUS SECONDARY ROADS HAVE WATER OVER THE ROAD.
IN FLOYD COUNTY INDIANA...THE SHERIFFS DEPARTMENT REPORTS WATER OVER
MANY ROADS IN NEW ALBANY.
IN HARRISON COUNTY INDIANA...WATER REPORTED OVER THE ROAD AT THE
INTERSECTION OF HIGHWAYS 135 AND 335.
IN HARDIN COUNTY...WATER WAS REPORTED ACROSS SEVERAL ROADS IN
ELIZABETHTOWN...BUT DETAILS ARE SKETCHY DUE TO TELEPHONE OUTAGE.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW ALBANY...
JEFFERSONVILLE...CORYDON...SHIVELY...SHEPHERDSVILLE
PROSPECT...MIDDLETOWN...LYNDON...LOUISVILLE. ..JEFFERSON TOWN
...HIGHVIEW...FERN CREEK...FAIRDALE...ELIZABETHTOWN AND ANCHORAGE
ADDITIONAL RAINFALL AMOUNTS OF A HALF TO 1 INCH WILL LEAD TO MORE
FLOODING IN THE WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3762 8627 3802 8589 3804 8624 3816 8631
3823 8623 3837 8626 3841 8601 3860 8564
3856 8545 3856 8545 3839 8567 3827 8542
3811 8549 3808 8566 3811 8545 3799 8550
3781 8575 3772 8570 3744 8589 3744 8603
$$
JDGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 10:12 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 23, 10:12 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 1012 AM EDT SAT SEP 23 2006 .UPDATE... WIDESPREAD FLOODING ONGOING IN MANY COUNTIES OF THE LMK CWA THIS MORNING...FLOOD WARNINGS CONTINUE AND MORE ARE SURE TO COME TODAY/TONIGHT. AREA OF MDT/HVY RAINS LIFTING NE OUT OF SRN IL AND SW INDIANA INTO OUR CWA...WITH PRE-FRONTAL SQ LINE RACING EASTWARD THROUGH SE MO...A LOT SOONER THAN EARLIER ANTICIPATED. CURRENT TRACK PUTS LINE INTO WRN COUNTIES OF OUR CWA BY 17-18Z. WILL BE UPDATING THE FCST TO REFLECT THIS FASTER PROGRESSION OF PRECIP. HEAVY RAINFALL AND FLOODING WILL REMAIN A THREAT. SOME SPOTS IN OUR CWA HAVE HAD 6 TO 7.5 INCHES OF RAIN IN THE LAST 24 HOURS. TALKING TO SPC...CURRENT STABILIZED AIRMASS OVER MUCH OF THE CWA WILL LIKELY DESTABILIZE...ESPECIALLY OVER SRN KY. SO SEVERE THREAT REMAINS FOR TODAY/THIS EVENING. ONE QUESTION IS WHETHER A SECONDARY SQ LINE WILL FORM RIGHT ALONG THE COLD FRONT...WHICH WOULD AFFECT US DURING THE EVENING HOURS. UPDATED FORECAST AND HEADLINE PRODUCTS OUT BY 11 AM EDT. CS && .PREV DISCUSSION... (ISSUED 730 AM EDT SAT SEP 23 2006) UPDATE... REMOVED TORNADO WATCH FOR ALL OF OUR SOUTHEASTERN COUNTIES. WITH CONVECTION HAVING MOVED SOUTH OUT OF THE AREA...THE THREAT FOR SEVERE WEATHER THIS MORNING HAS ENDED. JSD SHORT TERM (TODAY AND TONIGHT)... MAJOR FLASH AND AREAL FLOODING A BIG PROBLEM FOR TODAY AND TONIGHT WITH DAMAGING WIND/ISOLATED TORNADO THREAT A LESSER CONCERN...BEST SHOT OF SEVERE STORMS APPEARS TO BE ABOUT 22Z (NWRN FA) TO 06Z (SERN FA)TNGT. NEW TORNADO WATCH HAS BEEN ISSUED FOR ABOUT THE SRN HALF OF OUR FA TIL 14Z THIS MORNING. MORE WILL LIKELY FOLLOW LATE TDA. WILL EXPAND FLOOD WATCH TO COVER OUR ENTIRE FORECAST AREA (FA) THRU 8 AM EDT SUN. GENERALLY 2-4 INCHES OF RAIN HAS FALLEN ACRS MUCH OF OUR FA IN THE LAST 18 HRS WITH SOME LOCAL 6 TO 7 INCH AMOUNTS PRIMARILY ON AN EAST-WEST AXIS FROM BRECKINRIDGE TO HARDIN TO NELSON AND WASHINGTON COUNTIES. HEAVY RAIN PRODUCING TSTMS ARE NOW TRAINING ACRS OUR SRN FA WHERE LESSER RAIN OCCURRED IN THE LAST 18 HRS. WIND FIELDS ARE FORECAST TO STRENGTHEN TDA BECOMING MORE OF A UNIDIRECTIONAL DEEP SW FLO. UPR LVL TROF EXTENDING FROM THE WRN GREAT LAKES INTO THE CNTRL PLAINS SHUD REACH FROM THE UPR OH VLY INTO THE MID MS VLY BU SUN MORNING. TROF WILL THEN MOVE THRU BY LATE SUN. TSTMS CONT TO DEVELOP/TRAIN FROM ERN OK/NRN AR/SRN MO WHERE LO LVL SPEED CONVERGENCE IS MAXIMIZED IN THETA E GRADIENT NORTH OF MOIST ..UNSTABLE AIR ACRS SERN OK/SRN AND CNTRL AR/WRN TN. A RAIN COOLED BOUNDARY HAS SET UPR ACRS OUR FA AS STORMS MOVE DOWNSTREAM INTO KY AND SRN INDIANA. MODELS CONTINUE THIS TSTM DEVELOPMENT/TRAINING PATTERN EARLY THIS MRNG WHILE SHIFTING THE HEAVIER STORMS NWD ACRS OUR NRN FA. GFS SHALLOWS THE MOISTURE DURING THE AFTN ACRS OUR S...IF THIS OCCURS...IF THERE IS SOME SUNSHINE...THAT WILL JUST FEED INTO A GREATER RISK FOR SVR STORMS (MORE INSTABILITY) AVAILABLE IN THE WARM SECTOR LATE THIS AFTN/EARLY TNGT AHEAD OF THE COLD FRONT WHICH SHUD CLEAR OUR ERN COUNTIES BY SUN MRNG. WITH STRENGTHENING UNIDIRECTIONAL WIND FIELDS...PRIMARY MCS DEVELOPMENT LATE TODAY SHUD BE LINEAR (SQUALL LINE) WITH EMBEDDED BOWING SEGMENTS AND MAYBE A TORNADO OR TWO POLEWARD OF BOW APEX. TORNADOES A BETTER POSSIBILITY IF MORE SUN AVAILABLE ACRS OUR SRN FA TDA AS INDICATED BY THE GFS. ADDITIONAL HEAVY RAINS TO CONT MOST OF MORNING ACRS OUR FA WITH AFOREMENTIONED LO LVL JET DIRECTED INTO BOUNDARY...AGAIN EXPECT TO LIFT SLOWLY NWD WITH A GRADUAL DECREASE IN RAINFALL RATES THRU THE MORNING. ANOTHER 1 TO 3 INCHES OF RAIN WILL LIKELY FALL THRU NOON TDA WITH ADDITIONAL RAIN WITH THE SQUALL LINE LATE TDA/TNGT. WIDESPREAD FLOODING (AREAL AND RIVER) WILL RESULT WITH THE FLASH FLOOD THREAT HIGH LATE TDA WITH SQUALL LINE PASSAGE. KIRKPATRICK LONG-TERM (SUNDAY THROUGH FRIDAY)... PREVIOUS DISCUSSION FOLLOWS. SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR. DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21 LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN. IN...FLOOD WATCH UNTIL 800 AM EDT/700 AM CDT SUN. &&
Hazardous weather outlook, Sep 23, 11:00 AM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE LOUISVILLE KY 1100 AM EDT SAT SEP 23 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-240830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1100 AM EDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. ...SERIOUS FLOODING POSSIBLE THROUGH TONIGHT... ...RISK OF SEVERE STORMS OVER THE AREA THROUGH THIS EVENING... .DAY ONE...TODAY AND TONIGHT. WIDESPREAD FLOODING WILL CONTINUE THROUGH TONIGHT AS THUNDERSTORMS TRAIN ACROSS THE OUTLOOK AREA...PRODUCING EXCESSIVE RAINFALL. ADDITIONAL RAINFALL OF 1 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS POSSIBLY EXCEEDING 4 INCHES...IS EXPECTED THROUGH TONIGHT RESULTING IN CONTINUED MAJOR FLOODING OF SMALL CREEKS AND STREAMS AND EVENTUAL FLOODING OF RIVERS AS WELL. MANY ROADS WILL REMAIN CLOSED DUE TO HIGH WATER OR BECOME CLOSED. FLOODING ACROSS LOW LYING AREAS WILL WORSEN RESULTING IN ADDITIONAL EVACUATIONS OF PEOPLE FROM THEIR HOMES. IF YOU LIVE NEAR A STREAM OR A RIVER PRONE TO RAPID RISES OR IN A LOW LYING AREA...YOU WILL LIKELY BE FLOODED OUT BY TONIGHT. AHEAD OF A COLD FRONT...A FAST MOVING SQUALL LINE CURRENTLY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS IS FORECAST TO MOVE INTO THE OUTLOOK AREA AFTER AROUND 1 OR 2 PM EDT. THESE STORMS HAVE THE CAPABILITY OF BECOMING SEVERE...WITH THE HIGHEST THREAT OVER SOUTHERN KENTUCKY WHERE THE AIRMASS HAS THE BEST CHANCE OF BECOMING DESTABILIZED. THERE IS A CHANCE THAT A SECOND SQUALL LINE MAY FORM LATER RIGHT ALONG THE COLD FRONT. SHOULD IT DEVELOP...THIS LINE OF STORMS WOULD AFFECT THE OUTLOOK AREA SOMETIME THIS EVENING INTO THE EARLY OVERNIGHT HOURS...WITH SEVERE WEATHER POSSIBLE ALONG WITH HEAVY RAINS. THE PRIMARY SEVERE WEATHER THREATS WITH BOTH OF THESE EVENTS ARE FROM DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION. .SPOTTER INFORMATION STATEMENT... THE NEED FOR SPOTTERS WILL CONTINUE TODAY AND TONIGHT TO REPORT ON THIS SERIOUS FLOODING SITUATION AS WELL AS POTENTIAL DAMAGING WINDS LATE TODAY AND TONIGHT. MONITOR THE LATEST FORECASTS ON NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. CS
In the hours before
Local storm report, Sep 23, 7:42 AM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 AM HEAVY RAIN BOSTON 37.78N 85.67W
09/23/2006 M7.34 INCH NELSON KY CO-OP OBSERVER
RAINFALL SINCE 7AM FRIDAY.
&&Local storm report, Sep 23, 8:01 AM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
801 AM EDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN LEXINGTON 38.04N 84.46W
09/23/2006 M6.16 INCH FAYETTE KY ASOS
24HR PRECIP ENDING AT 8AM
&&Special weather statement, Sep 23, 12:51 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1251 PM EDT SAT SEP 23 2006 INZ090>092-KYZ025-028>031-231800- BULLITT-CLARK-FLOYD-HARDIN-HARRISON-JEFFERSON-MEADE-OLDHAM- 1251 PM EDT SAT SEP 23 2006 ...THUNDERSTORMS WITH MORE HEAVY RAIN MOVING INTO THE AREA... AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS WITH HEAVY RAINFALL OVER HARRISON AND CRAWFORD COUNTIES IN SOUTH CENTRAL INDIANA...AND NORTHERN HARDIN AND BULLITT COUNTIES IN NORTH CENTRAL KENTUCKY. THE RAIN WAS MOVING NORTHEAST AT ABOUT 40 MPH. THESE STORMS WILL PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR. THIS RAIN MAY CAUSE RENEWED FLOODING OVER SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. EXPECT SIGNIFICANT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES ALSO WILL OCCUR. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. TWF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 8:25 PM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 65 min |
| Sep 22, 8:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Sep 22, 9:20 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hardin | 40 min |
| Sep 22, 9:35 PM EDT | Flash Flood Warning | LMK | Breckinridge, Hardin | 55 min |
| Sep 22, 10:31 PM EDT | Flash Flood Warning | LMK | Hardin | 59 min |
| Sep 22, 10:52 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 23 min |
| Sep 22, 11:14 PM EDT | Flash Flood Warning | LMK | Nelson, Washington | 91 min |
| Sep 22, 11:28 PM EDT | Flash Flood Warning | LMK | Jefferson | 2 hr |
| Sep 23, 12:21 AM EDT | Severe Thunderstorm Warning | LMK | Hancock | 24 min |
| Sep 23, 12:25 AM EDT | Flash Flood Warning | LMK | Oldham, Shelby | 3 hr |
| Sep 23, 12:36 AM EDT | Severe Thunderstorm Warning | LMK | Butler | 39 min |
| Sep 23, 12:53 AM EDT | Flash Flood Warning | LMK | Franklin, Scott | 3 hr |
| Sep 23, 1:17 AM EDT | Flash Flood Warning | LMK | Butler | 3 hr |
| Sep 23, 1:47 AM EDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Nicholas, Woodford | 118 min |
| Sep 23, 2:03 AM EDT | Flash Flood Warning | LMK | Anderson | 117 min |
| Sep 23, 2:25 AM EDT | Flash Flood Warning | LMK | Edmonson | 2 hr |
| Sep 23, 3:30 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 30 min |
| Sep 23, 3:40 AM EDT | Severe Thunderstorm Warning | LMK | Russell | 35 min |
| Sep 23, 3:46 AM EDT | Flash Flood Warning | LMK | Warren | 119 min |
| Sep 23, 3:55 AM EDT | Flash Flood Warning | LMK | Logan | 2 hr |
| Sep 23, 4:01 AM EDT | Flash Flood Warning | LMK | Madison | 119 min |
| Sep 23, 8:04 AM EDT | Flash Flood Warning | LMK | Logan | 3 hr |
| Sep 23, 12:35 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 40 min |
| Sep 23, 12:55 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Meade, Ohio | 50 min |
| Sep 23, 1:44 PM EDT | Flash Flood Warning | LMK | Oldham, Shelby | 5 hr |
| Sep 23, 2:12 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin | 4 hr |
| Sep 23, 2:12 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 48 min |
| Sep 23, 2:25 PM EDT | Flash Flood Warning | LMK | Grayson, Ohio | 4 hr |
| Sep 23, 2:26 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 19 min |
| Sep 23, 2:40 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 35 min |
| Sep 23, 2:50 PM EDT | Flash Flood Warning | LMK | Butler, Logan | 4 hr |
| Sep 23, 3:14 PM EDT | Flash Flood Warning | LMK | Edmonson | 3 hr |
| Sep 23, 4:02 PM EDT | Flash Flood Warning | LMK | Green, Taylor | 3 hr |
| Sep 23, 4:21 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 24 min |
| Sep 22, 11:12 PM EDT | Flash Flood Warning | LMK | Crawford, Floyd, Harrison | 3 hr |
| Sep 23, 10:24 AM EDT | Flash Flood Warning | LMK | Perry | 5 hr |
| Sep 23, 12:30 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 6 hr |
| Sep 23, 2:59 PM EDT | Flash Flood Warning | LMK | Perry | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2006Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.